My oncologist gave me a shot of Aranesp during my last visit. My HGB had dropped to 8.6 and the RBC to 2.52. Has anyone else been given this medication? Like most drugs, there is a long list of side effect for Aranesp including heart issues. It has been 5 days since I got the shot and I have not experienced any side effects so far. John
Aranesp: My oncologist gave me a shot of Aranesp... - CLL Support
My mom was given those injections whenever her hemoglobin fell below 10. Other than temporary burn at injection site, she never had any issues. She has been on ibrutinib for a few years and her hemoglobin has stayed well above 10 for quite a while so no longer need the shots. Best of luck to you. Hope you see an excellent response to the injections.
Great to hear you had no side effects, John (and nor did noeagaman).
Earlier this year when my HGB and RBC were low, my haematologist suggested Aranesp injections for me. But his warning of nasty side effects put me off so much, that I never took them. I was already getting a lot of side effect from Ibrutinib at that time, and the thought of more problems from the Aranesp seemed all too much.
Over the following few months my Hgb and RBC slowly, very slowly, improved by themselves. They are now at the very lowest of "normal" range, but it's a big relief! (The Aranesop is still in our fridge).
Paula: Thanks for your reply. I have taken Aranesp injections on several occasions. My oncologist stopped them when I began to have heart issues, afib and cardiac arrhythmia which he blamed on ibrutinib and did not want to aggravate it more with Aranesp. I had since dropped ibrutinib and moved to Venetoclax. John